Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 181, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 31, 2018, 8:01 PM CDT for Lincoln Parish, Ouachita Parish, Union Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2018, 8:01 PM CDT (01:01 UTC)
- Expired
- Jul 31, 2018, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 7:46 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 31, 7:46 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 746 PM CDT Tue Jul 31 2018 .UPDATE... To change weather type back to Thunderstorms 00-06Z timeframe. && .SHORT TERM... Well, we are likely to diminish soon after sundown thunderwise, but still looking good on Sat/Rad and even just a look out the window to the ENE near Grambling and Farmerville with some little anvils. Others showers are still right ahead of the front from Sabine to Grant and LaSalle parishes. No other changes at this time. /24/ && .PREV DISCUSSION... /issued 645 PM CDT Tue Jul 31 2018/ AVIATION... For the ArkLaTex, fropa working past KLFK/KMLU attm with still a few showers S of KELD moving SE16KT. SFC winds will keep N/NE this cycle generally less than 10KT. There could be some patchy BR around daybreak at a few sites with freshly wet soil. Otherwise Chamber of Commerce start to the new month with dry weather becoming hotter once again. /24/ PREV DISCUSSION... /issued 350 PM CDT Tue Jul 31 2018/ SHORT TERM... Upper low has moved ne into Illinois, cold front wrapping south of I-20 in ne TX, and prefrontal trough has pushed convection mostly south of cwa as very dry mid lvl air has entrained behind this trough. Have left in low pops into evening south of I-30 as base of upper trough associated with the retreating upper low passing thru area. Temps will fall quickly where dewpoints into the 50s have moved into ne TX and post frontal cumulus will vaporize quickly with setting sun. With the front movg very slowly across remainder of area overnight, expect a variation of overnight lows. Patchy fog expected across eastern portions of area where clouds held temps down and dewpoints have not begun to fall. Radiation cooling with damp ground in places once clouds diminish later this eveing. Highs tomorrow either side of 90 degrees but virtually no additional heat index with the low humidity./07/ LONG TERM.../Thursday through Tuesday/ A weak upper level trough will remain nearly stationary Thursday and Friday across the Mid and Lower MS Valley, but despite the presence of this feature over these areas through late week, sfc ridging will maintain a light NNErly and dry low level flow which will keep the Gulf (and hence low level moisture) cut off and the Ern and Srn sections of Ncntrl LA dry. The GFS does hint at a weak inverted low level trough developing Friday over the Lower MS Valley which may migrate W into NE LA by afternoon, and may focus very isolated afternoon convection over NE LA which may drift into the extreme Ern sections of Ncntrl LA. The aforementioned upper level trough remains progged to drift back W as a shear axis Saturday in response to the building upper ridge that will begin expanding W across the SE U.S. from the Wrn Atlantic, with a return of Srly low level winds and low level moisture resulting in a greater expansion of isolated convection developing over much of the region. Convection may be more widely sct over the Srn and Ern zones Saturday and thus have expanded low chance pops for these areas. Otherwise, isolated mainly afternoon convection will remain the theme Sunday and Monday as the weak shear axis is slowly lifted back N and W, trapped atop the SE CONUS ridge and detached from the Westerlies. The SE U.S. ridge should begin to flatten out early next week while the death ridge over Four Corners region begins to amplify and expand E into the Srn Plains. However, the ECMWF remains more bullish with the Ewd expansion of the ridge over the Ark-La-Tex than the GFS, which actually carves a rather deep trough along/E of the MS Valley by midweek. Not quite buying into this scenario just yet, but after brief respite from the extreme heat and humidity through Friday, look for temps to climb back into the mid and possibly upper 90s in most locales this weekend and especially early next week. /15/ PREV DISCUSSION... /issued 133 PM CDT Tue Jul 31 2018/ UPDATE... Made temp and dewpoint adjustments to reinitialize as portions of ne TX rapidly rose to near 90 degrees by noon as soon as the clouds cleared out of the area, but before any cold air advection settled in. Also removed morning wording, which contained more in the way of clouds and rain chances./07/ PREV DISCUSSION... /issued 1254 PM CDT Tue Jul 31 2018/ AVIATION... Convection becmg more isold as moisture becmg more shallow. Left in another two to three hours at klfk, keld, and kmlu, along with mvfr cigs near convection. Northerly winds today with prefrontal trough, otherwise lgt and vrbl until cold front wrapping into ne TX maintains lgt north winds into night and Wed mrng. Klfk, kmlu, and keld may see some low clouds and fog overngiht due to wet ground and lower daytime highs coupled with a slower cooling of dewpoints overnight./07/. PREV DISCUSSION... /issued 1113 AM CDT Tue Jul 31 2018/ UPDATE... Convection across the area has become more scattered with mid lvl dry air intruding in advance of sfc front, still near I-30. Heavy rain which ha.SHORT TERM... .LONG TERM... && s caused overnight flooding across portions of East TX lakes has fortunately shifted into se TX. Adjusted fcst to allow for a gradual tapering of pops from the late morning to early eve period. Have also lowered aftn highs at most locations due both to the cloud cover south of front and the temp gradient profile upstream of the front, as do not expect temps to rise more than 10 degrees at most from late morning readings in either sector./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 91 69 93 / 10 0 0 0 MLU 69 89 67 91 / 30 10 10 0 DEQ 61 89 65 92 / 0 0 0 0 TXK 64 89 67 91 / 0 0 0 0 ELD 63 89 65 92 / 10 0 0 0 TYR 66 92 68 94 / 0 0 0 0 GGG 67 91 68 93 / 0 0 0 0 LFK 69 92 68 94 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/07/15
Hazardous weather outlook, Jul 31, 3:20 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 320 PM CDT Tue Jul 31 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 320 PM CDT Tue Jul 31 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to widely scattered afternoon showers and thunderstorms will be possible Saturday through Monday across much of the Four State Region, as low level moisture begins to increase once a weak upper level disturbance drifts back west across the area. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms. Afternoon temperatures will also continue a gradual warming trend late this week, climbing into the mid 90s this weekend and early next week. With the increase in humidity levels expected this weekend, heat indices will range from 100 to 105 degrees through at least early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
In the hours before
Special weather statement, Jul 31, 7:39 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
739 PM CDT TUE JUL 31 2018
LAZ005-010115-
Lincoln LA-
739 PM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN PARISH UNTIL
815 PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Arcadia, or 7 miles northwest of Grambling, moving
southeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Ruston, Grambling, Simsboro and Vienna.
LAT...LON 3257 9258 3247 9264 3246 9278 3246 9287
3257 9288 3260 9288 3261 9287 3265 9286
3270 9278
TIME...MOT...LOC 0039Z 331DEG 18KT 3260 9282
06Special weather statement, Jul 31, 7:45 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
745 PM CDT TUE JUL 31 2018
LAZ005-006-010130-
Lincoln LA-Union LA-
745 PM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN
LINCOLN PARISHES UNTIL 830 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooley, or 18 miles southeast of Junction City, moving southeast at
15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Farmerville, Bernice, Dubach, Downsville, D Arbonne, Bayou D Arbonne
Lake, Shiloh and Unionville.
LAT...LON 3283 9268 3290 9245 3267 9220 3260 9238
3258 9255 3268 9267
TIME...MOT...LOC 0044Z 329DEG 13KT 3281 9255
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:39 PM CDT | Special Weather Statement | SHV | Lincoln | 36 min |
| Jul 31, 7:45 PM CDT | Special Weather Statement | SHV | Union | 45 min |
| Jul 31, 8:27 PM CDT | Special Weather Statement | SHV | Union | 48 min |
| Jul 31, 8:52 PM CDT | Special Weather Statement | SHV | Jackson | 38 min |
| Jul 31, 9:43 PM CDT | Special Weather Statement | SHV | Jackson | 47 min |
| Jul 31, 10:10 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Winn | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.